Alert archive / Michigan / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 8, NWS Gaylord, MI

February 17, 20074 counties in Michigan

NWS Gaylord, MI issued this lake effect snow warning at Feb 17, 2007, 7:59 PM EST for 4 counties in Michigan. It was in force for 20 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 17, 2007, 7:59 PM EST (00:59 UTC)
Expired
Feb 18, 2007, 4:00 PM EST
In force
20 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 59 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 11:03 PM ESTSNOW 5.54 Nw Bellaire, MI12 HR TOTAL THRU 11 PM.
Feb 18, 6:00 AM ESTSNOW 22 W Interlochen, MI24 HR TOTAL THRU 6 AM.
Feb 18, 8:00 AM ESTSNOW 1Kalkaska, MI12 HR TOTAL THRU 8 AM. SNOWDEPTH 14 IN.
Feb 18, 8:00 AM ESTSNOW 46 Se Alba, MI24 HR TOTAL THRU 8 AM. SNOWDEPTH 24 IN.
Feb 18, 9:00 AM ESTSNOW 4.24 S Suttons Bay, MI12 HR TOTAL THRU 9 AM. SNOWDEPTH 16 IN.
Feb 18, 9:00 AM ESTSNOW 5Suttons Bay, MI12 HR TOTAL THRU 9 AM.
Feb 18, 12:07 PM ESTSNOW 3Suttons Bay, MICENTRAL DISPATCH REPORTS 3-4 INCHES. 2-3 HR TOTAL THRU NOON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 180059
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
759 PM EST SAT FEB 17 2007

...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT...

.NORTHWEST WINDS CROSSING LAKE MICHIGAN WILL CONTINUE TO GENERATE
LAKE EFFECT SNOW SHOWERS ACROSS NORTHWEST AND NORTH CENTRAL LOWER
MICHIGAN TONIGHT AND SUNDAY MORNING. SNOW SHOWERS WILL BE MOST
PERSISTENT ALONG AND WEST OF I-75. ALSO WINDS GUSTING TO AROUND
20 MPH...ESPECIALLY NEAR THE LAKE MICHIGAN SHORELINE...WILL
PRODUCE AREAS OF BLOWING AND DRIFTING SNOW FURTHER REDUCING
VISIBILITIES TONIGHT.

MIZ021-027-181100-
/O.UPG.KAPX.LE.Y.0012.000000T0000Z-070218T1500Z/
/O.NEW.KAPX.LE.W.0008.070218T0059Z-070218T1500Z/
ANTRIM-KALKASKA-
INCLUDING THE CITIES OF...MANCELONA...KALKASKA
759 PM EST SAT FEB 17 2007

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. THE
LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

HEAVY LAKE EFFECT SNOW SHOWERS WILL PRODUCE LOCAL ACCUMULATIONS OF
5 TO 8 INCHES IN WESTERN AND CENTRAL ANTRIM COUNTY...AND IN
CENTRAL KALKASKA COUNTY...BY MID MORNING SUNDAY. IN
ADDITION...WINDS GUSTING TO 20 MPH WILL FURTHER REDUCE
VISIBILITIES TO A QUARTER MILE OR LESS AT TIMES.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ033-181100-
/O.EXA.KAPX.LE.Y.0012.000000T0000Z-070218T1500Z/
MISSAUKEE-
INCLUDING THE CITY OF...LAKE CITY
759 PM EST SAT FEB 17 2007

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. 

LAKE EFFECT SNOW SHOWERS WILL PRODUCE 2 TO 4 INCHES OF SNOW
IN NORTHERN MISSAUKEE COUNTY THROUGH MID MORNING SUNDAY. IN
ADDITION...WINDS GUSTING TO 20 MPH WILL FURTHER REDUCE
VISIBILITIES TO A QUARTER MILE OR LESS AT TIMES.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$

MIZ019-020-022-026-028-181100-
/O.CON.KAPX.LE.Y.0012.000000T0000Z-070218T1500Z/
CHARLEVOIX-LEELANAU-OTSEGO-GRAND TRAVERSE-CRAWFORD-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...GAYLORD...
TRAVERSE CITY...GRAYLING
759 PM EST SAT FEB 17 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY. 

LAKE EFFECT SNOW SHOWERS WILL PRODUCE 1 TO 4 INCHES OF SNOW
IN NORTHWEST LOWER MICHIGAN THROUGH MID MORNING ON SUNDAY. THESE
SNOWS WILL AFFECT AREAS IN AND AROUND THE COMMUNITIES OF
GAYLORD...EAST JORDAN...LELAND...AND TRAVERSE CITY. IN
ADDITION...WINDS GUSTING TO 20 MPH WILL FURTHER REDUCE
VISIBILITIES TO A QUARTER MILE OR LESS AT TIMES.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$

JZ
2 follow-up statements
000 
WWUS43 KAPX 180839
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
339 AM EST SUN FEB 18 2007

...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH TODAY...

.NORTHWEST WINDS CROSSING LAKE MICHIGAN WILL CONTINUE TO GENERATE
LAKE EFFECT SNOW SHOWERS ACROSS NORTHWEST AND NORTH CENTRAL LOWER
MICHIGAN TODAY. SNOW SHOWERS WILL BE MOST PERSISTENT ALONG US 131.
WINDS GUSTING TO AROUND 20 MPH...ESPECIALLY NEAR THE LAKE
MICHIGAN SHORELINE...WILL PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW FURTHER REDUCING VISIBILITIES.

MIZ021-027-182100-
/O.EXT.KAPX.LE.W.0008.000000T0000Z-070218T2100Z/
ANTRIM-KALKASKA-
INCLUDING THE CITIES OF...MANCELONA...KALKASKA
339 AM EST SUN FEB 18 2007

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

HEAVY LAKE EFFECT SNOW SHOWERS WILL PRODUCE ADDITIONAL SNOW 
ACCUMULATIONS OF 3 TO 5 INCHES ACROSS THE WARNED AREA BY LATE
AFTERNOON. IN ADDITION... WINDS GUSTING TO 20 MPH WILL FURTHER
REDUCE VISIBILITIES TO A QUARTER MILE OR LESS AT TIMES.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ019-020-022-026-028-033-182100-
/O.EXT.KAPX.LE.Y.0012.000000T0000Z-070218T2100Z/
CHARLEVOIX-LEELANAU-OTSEGO-GRAND TRAVERSE-CRAWFORD-MISSAUKEE-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...GAYLORD...
TRAVERSE CITY...GRAYLING...LAKE CITY
339 AM EST SUN FEB 18 2007

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON. 

LAKE EFFECT SNOW SHOWERS WILL PRODUCE 2 TO 4 INCHES OF ADDITIONAL
SNOW ACCUMULATION WITHIN THE ADVISORY AREA BY LATE AFTERNOON.
IN ADDITION... WINDS GUSTING TO 20 MPH WILL FURTHER REDUCE
VISIBILITIES TO A HALF MILE AT TIMES.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$

MR
000 
WWUS43 KAPX 181417
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
917 AM EST SUN FEB 18 2007

...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH TODAY...

.NORTHWEST WINDS CROSSING LAKE MICHIGAN WILL CONTINUE TO GENERATE
LAKE EFFECT SNOW SHOWERS ACROSS NORTHWEST AND NORTH CENTRAL LOWER
MICHIGAN TODAY. SNOW SHOWERS WILL BE MOST PERSISTENT IN AND AROUND
LEELANAU COUNTY.

MIZ019-022-028-181530-
/O.CAN.KAPX.LE.Y.0012.000000T0000Z-070218T2100Z/
CHARLEVOIX-OTSEGO-CRAWFORD-
INCLUDING THE CITIES OF...CHARLEVOIX...GAYLORD...GRAYLING
917 AM EST SUN FEB 18 2007

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 


$$

MIZ020-026-182100-
/O.UPG.KAPX.LE.Y.0012.000000T0000Z-070218T2100Z/
/O.EXA.KAPX.LE.W.0008.000000T0000Z-070218T2100Z/
LEELANAU-GRAND TRAVERSE-
INCLUDING THE CITIES OF...NORTHPORT...TRAVERSE CITY
917 AM EST SUN FEB 18 2007

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.
THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

LAKE EFFECT SNOW SHOWERS WILL PRODUCE LOCALLY HEAVY SNOW
ACCUMULATIONS ACROSS LEELANAU AND GRAND TRAVERSE COUNTY THROUGH
EARLY AFTERNOON. AN ADDITIONAL 2 TO 4 INCHES OF SNOWFALL IS
EXPECTED THROUGH EARLY AFTERNOON...WITH TOTAL SNOWFALL
ACCUMULATIONS RANGING FROM 4 TO 8 INCHES.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ021-027-182100-
/O.CON.KAPX.LE.W.0008.000000T0000Z-070218T2100Z/
ANTRIM-KALKASKA-
INCLUDING THE CITIES OF...MANCELONA...KALKASKA
917 AM EST SUN FEB 18 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVER ANTRIM AND KALKASKA
COUNTY LATE THIS MORNING AND CONTINUE THROUGH EARLY AFTERNOON. AN
ADDITIONAL 1 TO 2 INCHES OF SNOW WILL OCCUR...WITH TOTAL
SNOWFALL ACCUMULATIONS FROM 4 TO 8 INCHES.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ025-032-182100-
/O.EXA.KAPX.LE.Y.0012.000000T0000Z-070218T2100Z/
BENZIE-WEXFORD-
INCLUDING THE CITIES OF...FRANKFORT...CADILLAC
917 AM EST SUN FEB 18 2007

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

LAKE EFFECT SNOW SHOWERS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES
OF SNOW ACCUMULATION WITHIN THE ADVISORY AREA BY LATE AFTERNOON.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$

MIZ033-182100-
/O.CON.KAPX.LE.Y.0012.000000T0000Z-070218T2100Z/
MISSAUKEE-
INCLUDING THE CITY OF...LAKE CITY
917 AM EST SUN FEB 18 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

LAKE EFFECT SNOW SHOWERS WILL PRODUCE UP TO 2 INCHES OF
ADDITIONAL SNOW ACCUMULATION WITHIN THE ADVISORY AREA BY LATE
AFTERNOON.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$

KAS

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow warning went out at Feb 17, 7:45 PM EST, 14 minutes earlier.

Area forecast discussion, Feb 17, 7:45 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
745 PM EST SAT FEB 17 2007

.UPDATE...THE PERIL OF ANY DECENT LAKE EFFECT SNOW (LES) EVENT...IS
THAT HEAVY SNOW IS LIKELY IF A BAND CAN SIMPLY SIT STILL FOR A
SIGNIFICANT LENGTH OF TIME. THIS EVENING...AS DIURNAL DISRUPTION
FADED AWAY...A DOMINANT BAND WITH A BIG-TIME SUPERIOR CONNECTION
EMERGED IN ANTRIM/KALKASKA COUNTIES (THE USUAL FAVORED LOCALE IN
BORDERLINE NW/NNW FLOW). THIS BAND HAS BEEN SLOWLY EDGING
EASTWARD...BUT UPSTREAM RADAR/SATELLITE TRENDS AND MODEL PROGS
SUGGEST THAT DRIFT IS ABOUT TO STOP.

WILL UPGRADE ANTRIM/KALKASKA TO AN LES WARNING...LOCALLY 5-8 INCHES
THRU THE NIGHT INTO EARLY SUNDAY MORNING. WILL ADD MISSAUKEE TO THE
LES ADVISORY.

WILL ALSO NEED TO MONITOR LEELANAU THRU THE EVENING. GIVEN THEIR
DISTANCE FROM THE RADAR...THE SOMEWHAT RAGGED APPEARANCE OF THE
BANDS OUT THAT WAY MAY BE HIDING SOMETHING. RECENT REPORTS FROM
THERE HAVE BEEN DECENT BUT NOT OVERWHELMING...WILL NEED TO MAKE SOME
CALLS OUT THERE LATER IN THE EVENING TO ENSURE THAT NO UPGRADE IS
NEEDED.

AND FINALLY...A RATHER UNCLASSIC BAND HAS STALLED OUT FROM TROUT LK
TO ST MARTINS BAY IN EASTERN UPPER MI. WILL NEED TO KEEP AN EYE ON
THIS ONE AS WELL.

ZOLTOWSKI

&&

.PREV DISCUSSION ISSUED 335 PM SAT FEB 17...

LATEST SURFACE MAP HAS THE SURFACE TROUGH COMPLETELY THROUGH
NORTHERN MICHIGAN. LAKE EFFECT SNOW SHOWERS HAVE ENCOMPASSED MOST OF
NORTHERN MICHIGAN THANKS TO DIURNAL DISRUPTION. SHORTWAVE HAS BEEN
PASSING THROUGH NORTHERN MICHIGAN THIS AFTERNOON... ENHANCING SNOW
SHOWER INTENSITY...WITH VISIBILITIES IN NORTHERN LOWER OCCASIONALLY
DROPPING DOWN BELOW A MILE.  FOR THE MOST PART...SNOW HAS NOT
LINGERED FOR A LONG PERIOD OF TIME IN ANY ONE LOCATION...SO SNOWFALL
AMOUNTS ARE NOT GETTING TOO MUCH OUT OF HAND. WE DID HAVE ONE REPORT
OUT OF EAST JORDAN OF 5 INCHES IN THE LAST 15 HOURS. FORECAST
CONCERNS FOR THE NEXT 24 HOURS WILL CONTINUE TO REVOLVE AROUND
ONGOING ADVISORIES DEALING WITH LAKE EFFECT SNOWS.

TONIGHT THRU SUNDAY...WITH CLEAR SKIES OVER SOUTHEAST ONTARIO
TONIGHT...AND A WEAKENING PRESSURE GRADIENT...ODDS ARE VERY GOOD
THAT WE WILL SEE SOME DRAINAGE FLOW OFF THE HIGHLANDS NORTH OF SAULT
SAINTE MARIE TONIGHT. ALTHOUGH THE LOWS HAVE BEEN ADJUSTED DOWN
CONSIDERABLY TONIGHT AROUND SAULT SAINTE MAIRE TO JUST BELOW THE
ZERO DEGREE MARK...TEMPERATURES COULD GO EVEN COLDER.  WILL ALSO SEE
HOW FAR INLAND THE DRAINAGE FLOW WINDS MAKE IT.  SNOWPACK AND ICE
COVER OVER NORTHERN LAKE MICHIGAN MAY ALLOW THE WINDS TO PENETRATE
INTO NORTHERN MICHIGAN MORE THAN USUAL. NAM AND RUC ARE SUGGESTING
THAT WINDS AT PLN WILL VEER AROUND...AND PERHAPS PROVIDE A
CONVERGENCE AXIS FOR A LAKE SUPERIOR/MICHIGAN BAND. REGARDLESS...
LAKE EFFECT SNOWS WILL CONTINUE WITH INVERSION HEIGHTS 6-7KFT. A
PERIOD OF SLIGHTLY ENHANCED SNOW SHOWERS ARE POSSIBLE THROUGH 02Z
TONIGHT WITH THE CURRENT SHORTWAVE...THEN AGAIN AFTER 08Z AS A
SECONDARY SHORTWAVE DROPS DOWN ACROSS LAKE MICHIGAN. MOISTURE
PROVIDED BY EITHER SHORTWAVE IS NOT IMPRESSIVE...BUT SUFFICIENT
ENOUGH TO PROVIDE SOME SUPPORT. THE MAIN ENERGY FROM THE SECOND
SHORTWAVE SLIPS BY TO OUR SOUTH...BUT SHOULD STILL FEEL THE EFFECTS
AS SNOW SHOWER INTENSITY INCREASES EARLY SUNDAY MORNING. SNOW
SHOWERS WILL CONTINUE ON SUNDAY...BUT WITH LACK OF ANY SHORTWAVES
DURING THE DAYLIGHT HOURS...SNOWFALL INTENSITY SHOULD BE ON A
DOWNWARD SPIRAL. NO CHANGES ARE BEING MADE TO THE SNOW ADVISORY AS
NORTH TO NORTHWEST FLOW COUNTIES WILL BE THE MAIN FOCUS FOR SNOW
SHOWERS THROUGH SUNDAY MORNING. ONE LAST NOTE...DIURNAL
DISRUPTION...WILL AGAIN SPREAD SNOW SHOWERS ACROSS MUCH OF NORTHERN
MICHIGAN DURING THE DAY ON SUNDAY.

KAS

LONGER TERM...(SUNDAY NIGHT THROUGH FRIDAY)

FORECAST CONCERNS DEAL WITH WAA SNOWFALL FROM CLIPPER SYSTEM AS
EARLY AS LATE SUNDAY NIGHT...BUT FOCUSED MONDAY AND MONDAY NIGHT
WITH NO LAKE ENHANCEMENT. THEN...FOCUS THEN SHIFTS TO DEGREE OF
WARMING AND POTENTIAL FOG ISSUES WITH RELATIVELY WARM AIR MASS AND
LIGHT WIND SCENARIO OVER SNOWPACK. LATER CONCERNS ARE WITH SNOWFALL
FROM SECONDARY CLIPPER WEDNESDAY NIGHT/THURSDAY...THEN POSSIBLE
STRONG STORM DEVELOPING NEXT WEEKEND IN AMPLIFYING UPPER FLOW.

SUNDAY NIGHT...PRETTY QUIET PERIOD. SFC RIDGE AXIS MOVING THROUGH
AHEAD OF MID LEVEL RIDGING...FOLLOWED QUICKLY BY INCREASED SOUTHERLY
FLOW BY DAYBREAK WITH SATURATING MID AND UPPER LEVELS AS SHORTWAVE
TROUGHING WORKS INTO THE NC PLAINS. THIS SHOULD BE A TALE OF TWO 6HR
PERIODS...THE EVENING (FIRST 6 HRS) WILL DISPLAY SCATTERED TO BROKEN
LOWER CLOUDS AND ENDING VERY LIGHT SNOW SHOWERS OR FLURRIES WITH NO
ACCUMULATION. THIS...AS H9-H7 MOISTURE HOLDS BRIEFLY AROUND 55%
EARLY IN THE EVENING WITH INVERSION HEIGHTS IN THE 4K TO 4.5KFT
RANGE UNDER NW 1000-850MB FLOW AT 15KTS. FLOW WEAKENS LATE EVENING
AND OVERNIGHT HOURS...WHILE UPPER LEVEL CLOUDS INCREASE AND TEMPS
FALL INTO THE +5F TO (-5F) RANGE. BY LATE SUNDAY NIGHT/DAYBREAK
MONDAY...SHORTWAVE IN THE NC PLAINS INDUCES SFC LOW PRESSURE IN SRN
MANITOBA WITH WARM FRONT EXTENDING INTO THE MSP TO IOWA TERRITORY.
SOUTHERLY WINDS PICK UP OVER LAKE MICHIGAN WHILE LOW LEVEL TEMPS ARE
STILL COLD ENOUGH FOR AT SOME SHALLOW INSTABILITY. COULD SEE 10-15
KTS ACROSS COASTAL CONVERGENCE REGIMES FROM MANISTEE TO SLEEPING
BEAR POINT. MOISTURE WILL REMAIN IN THE MID AND UPPER LEVELS AT THIS
POINT (SATURATION TO OCCUR WELL NORTH OF THE WARM FRONT)...WITH NO
SNOW EXPECTED TO BREAK OUT...AS GULF OF MEXICO SEEMS TO BE BLOCKED
OFF BY CENTER OF HIGH PRESSURE OVER THE NRN GULF. WILL JUST SHOW
INCREASING CLOUDS OVERNIGHT. LOWEST TEMPS MAY OCCUR A FEW HOURS
PRIOR TO MIDNIGHT.

MONDAY AND MONDAY NIGHT...SFC LOW DROPS INTO WESTERN LAKE SUPERIOR
AND WEAKENS/FILLS BY MONDAY EVENING...THEN PUSHES OFF TO OUR NORTH
AND EAST OVERNIGHT. HOWEVER...BLOCKING HIGH PRESSURE OVER THE GULF
SHIFTS EAST AND ALLOWS A BETTER DRAW OF LOWER LEVEL MOISTURE UP THE
MISSISSIPPI VALLEY AND EVENTUALLY INTO NRN MICHIGAN. COLDEST AIR AND
MOST SATURATED ATMOSPHERE WILL REMAIN ACROSS ONTARIO AND POSSIBLY
EASTERN UPPER/FAR NE LOWER FOR MOST OF MONDAY. QUESTION IS...CAN THE
GULF MOISTURE GET HERE BEFORE MID LEVEL DRYING MOVES IN DURING THE
EVENING AND OVERNIGHT? MODELS TEND TO BELIEVE SO...AT LEAST FOR A
PERIOD OF TIME IN THE AFTERNOON AND EARLY EVENING. HAVE TO SEE
FUTURE MODEL RUNS TO MORE DECISIVELY GO WITH ANY ONE SOLUTION...BUT
WILL PAINT THE BEST CHANCE (40%) IN COLDEST AIR MASS IN THE
MORNING...THEN A 40% FOR ALL OF NRN MICHIGAN MONDAY AFT/NIGHT.
ALL-IN-ALL... SNOW AMOUNTS WILL BE SMALL...AT LEAST WITH SOME
UNCERTAINTY INVOLVED IN HOW THIS CLIPPER PLAYS OUT. WILL GO WITH AS
HIGH AS 1.5 INCHES ACROSS EASTERN UPPER...WITH LESSER AMOUNTS TOWARD
SAGINAW BAY. BY DAYBREAK TUESDAY...ALL AREAS LOOK TO BE DRIED OUT IN
THE MID LEVELS WITH ONLY SOME PATCHY/AREAS OF VERY LIGHT SNOW. SO
MAYBE POPS CAN BE LOWERED FOR THE OVERNIGHT HOURS...BUT WILL NOT PUT
THAT DETAIL IN YET.

TUESDAY THROUGH FRIDAY...BARELY MARGINAL H8 TEMPS (COOLING TO -12C
WHITEFISH BAY) FOR LAKE EFFECT TUESDAY (WILL GO 30%). ALL OTHER
AREAS WILL HAVE BEEN DRIED OUT ALOFT WITH MINIMAL LOW LEVEL MOISTURE
SO WILL GO WITH A PRECIP-FREE FORECAST. 950MB TEMPS WARMER AROUND
-2C AND FORECAST HIGHS REACHING THE FREEZING MARK. THIS IS NOT WARM
ENOUGH FOR ANY REAL FOG THREAT...PLUS NO SIGNIFICANT MELTING. WILL
CARRY SMALL 30% POP INTO TUESDAY NIGHT IN WHITEFISH (AS H8 TEMPS
HOLD AROUND THAT MARGINAL -12C...OTHERWISE DRY. NEXT CLIPPER TO
ARRIVE A BIT FURTHER NORTH INTO ONTARIO THURSDAY MORNING...WITH WAA
DEVELOPING AHEAD OF IT...AND ACROSS EASTERN UPPER INTO WEDNESDAY AND
WED NIGHT FOR AN EXTENSION OF THE 30%. THIS WOULD ALSO MEAN MAYBE A
BIT MORE WARM AIR AND MELTING TO OCCUR TO WHERE FOG MAY BECOME MORE
OF A POSSIBILITY. THIS TOO FAR OUT IN THE FORECAST AT THIS
POINT...SO NO MENTION ATTM. FINALLY...POTENTIAL EXISTS WAY OUT IN
THE FORECAST (NEXT WEEKEND) FOR AMPLIFICATION OF THE UPPER AIR
PATTERN AND DEEP LOW PRESSURE MOVING THROUGH THE CENTRAL PLAINS.
EARLY LOOKS AT THIS SUGGEST MAYBE EVEN SOME PRECIP TYPE ISSUES COULD
DEVELOP. TEMPERATURES LOOK TO REMAIN RELATIVELY MILD WITH HIGHS IN
THE LOWER 30S AND LOWS IN THE TEENS TO LOWER 20S...WARMER FOR THE
NEXT WEEKEND IF STRONG SYSTEMS DEVELOPS.    SMD

&&

.APX WATCHES/WARNINGS/ADVISORIES...
     LAKE EFFECT SNOW WARNING...THRU SUNDAY MORNING...MIZ021-027
     LAKE EFFECT SNOW ADVISORY...THRU SUNDAY MORNING...
      MIZ019-020-022-026-028-033.

&&
Hazardous weather outlook, Feb 17, 7:55 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
755 PM EST SAT FEB 17 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-181100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
755 PM EST SAT FEB 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

ACCUMULATING LAKE EFFECT SNOW SHOWERS...LOCALLY HEAVY...WILL OCCUR
ACROSS NORTHWEST LOWER MICHIGAN TONIGHT. SEE ONGOING WARNINGS AND
ADVISORIES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ACCUMULATING LAKE EFFECT SNOW SHOWERS WILL CONTINUE SUNDAY MORNING
ACROSS NORTHWEST LOWER MICHIGAN. SEE ONGOING WARNINGS AND ADVISORIES
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOW AMOUNTS TO YOUR NATIONAL WEATHER
SERVICE.

JZ

In the hours before

Local storm report, Feb 17, 3:13 PM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
313 PM EST SAT FEB 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     SNOW             EAST JORDAN             45.16N 85.13W
02/17/2007  M5.0 INCH        CHARLEVOIX         MI   TRAINED SPOTTER

            15 HR TOTAL THRU 3 PM.

&&

KAS
Local storm report, Feb 17, 5:31 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
531 PM EST SAT FEB 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             ALBA                    44.98N 84.97W
02/17/2007  M3.5 INCH        ANTRIM             MI   TRAINED SPOTTER

            24 HR TOTAL THRU 5 PM. SNOWDEPTH 18 IN.

0500 PM     SNOW             LAKE ANN                44.73N 85.84W
02/17/2007  M4.0 INCH        BENZIE             MI   TRAINED SPOTTER

            17 HR TOTAL THRU 5 PM. SNOWDEPTH 16 IN.

&&

SWR

Nearby

Lake Effect Snow Warnings in Michigan, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.